Lybrate.com has a number of highly qualified Ayurvedas in India. You will find Ayurvedas with more than 25 years of experience on Lybrate.com. You can find Ayurvedas online in Bangalore and from across India. View the profile of medical specialists and their reviews from other patients to make an informed decision.
Book Clinic Appointment
Treatment Of Erectile Dysfunction
Treatment Of Male Sexual Problems
Skin Care Treatment
Treatment of Migraine Treatment
Treatment Of Female Sexual Problems
Piles Treatment (Non Surgical)
Sexually Transmitted Disease (Std) Treatment
Cysts Removal Procedure
Chronic Skin Allergy Treatment
Treatment Of Pregnancy Problems
Submit a review for Dr. Nandini MahadeshwarYour feedback matters!
I am having a fluctuating back pain from upper back to lower back. I am 28 year old, I have a bit of history with this but I am a very adventurous and have recently started playing tennis and after I felt really good but I don't know if that is the reason for my back pain. Please advise how can I minimise my pain and any medication required.
Vitamin D is a vitamin that plays a critical role in maintaining the health of your bones, teeth and joints, as well as in assisting immune system function. But taking too much of it can cause Hypervitaminosis D, a rare but serious condition.
Hypervitaminosis D causes an exponential increase in the levels of calcium in your blood. And this can affect your bones, tissues, and other organs. The condition can also cause high blood pressure, bone loss, and severe kidney damage if not treated.
- You get Vitamin D from the foods you eat and by exposure to the sun. Still, there is severe Vitamin D deficiency in people living all over the world, including the tropics like India. These people are prescribed vitamin D supplements, a move which can misfire, causing hypervitaminosis D.
- Hypervitaminosis D occurs usually due to taking high-dose vitamin D supplements. The recommended dose for Vitamin D is 100 microgram per day. Anything over this, for several months, can cause Hypervitaminosis D.
- Some prescription medications used to treat high blood pressure and heart diseases can cause an increase in vitamin D in the blood.
- Oestrogen therapy for post-menopausal women is another cause.
- Taking antacids for a long time increases the risk for getting hypervitaminosis D.
- Isoniazide, an anti-tuberculosis medication, can also lead to elevated levels of vitamin D.
You are more at risk for developing hypervitaminosis D if you take vitamin D supplements and have other health problems, such as:
Vitamin D and Type 2 Diabetes - What is the relation?
- Vitamin D is most known for its role in bone health, but researchers are beginning to uncover its vital role in the function of the pancreas, the organ that secretes insulin.
- Doctors believe there is a link between vitamin D and Type 2 Diabetes as studies have shown that people who have the lowest vitamin D levels in their blood are at an increased risk of developing T2D later in life. Similarly, most newly diagnosed diabetes patients have lower vitamin D levels than people without diabetes.
- Vitamin D is prescribed by doctors in type 2 diabetes to help improve the body’s insulin sensitivity and thus reduce the risk of insulin resistance, which is often a precursor to type 2diabetes.
- Vitamin D helps your body metabolise sugar in your blood as well as it regulates calcium, which also helps manage blood sugar.
- The trick is to not overdo the vitamin D supplementation as it may cause hypervitaminosis D.
Now what makes hypervitaminosis D doubly dangerous is that it can cause raise blood calcium levels. This can lead to a condition called hypercalcemia which means that there is too much calcium in your blood.
The collective symptoms of these two conditions are:
- Loss of appetite
- Excessive thirst
- Weight loss
- Excessive urination
- Dehydration due to water loss
- Irritability, nervousness, confusion
- Ringing in the ear or tinnitus
- Weak muscles
- Nausea, vomiting
- High blood pressure
- Heart arrhythmias
If left untreated hypervitaminosis D can cause:
- Permanent damage to kidneys
- Kidney stones
- Kidney failure
- Excessive bone loss
- Calcification of arteries
So, be very careful while taking vitamin D, especially if you have an existent problem with your kidneys or heart. And don’t overdo the vitamin supplementation if you have diabetes- it can backfire. If you wish to discuss about any specific problem, you can consult an Endocrinologist.